Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Wakefield, VA

June 28, 2011Cumberland County, Virginia

NWS Wakefield, VA issued this special weather statement at Jun 28, 2011, 6:21 PM EDT for Cumberland County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 6:21 PM EDT (22:21 UTC)
Expired
Jun 28, 2011, 7:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA

County Cumberland County, VA

The radar

The Norfolk radar (KAKQ), 129 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WWUS81 KAKQ 282221
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT TUE JUN 28 2011

VAZ048-060-061-282315-
CUMBERLAND VA-FLUVANNA VA-PRINCE EDWARD VA-
621 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND...FLUVANNA AND PRINCE 
EDWARD COUNTIES... 

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS 11 MILES NORTHWEST OF GUINEA MILLS...OR ABOUT 
OVER DILLWYN...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL 
BE NEAR TRENTS MILL AND BEAR CREEK LAKE STATE PARK AT 710 PM EDT AND 
CUMBERLAND AT 715 PM EDT.

WIND GUSTS TO 45 MPH...HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN 
ARE EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND 
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE 
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN 
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3734 7851 3735 7846 3763 7826 3768 7824
      3770 7826 3773 7815 3757 7810 3746 7813
      3744 7818 3742 7819 3731 7855 3737 7857

$$

JFOSTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:13 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 28, 4:13 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT CROSSES THE MID ATLANTIC TONIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST WEDNESDAY...AND SETTLES OFF THE SOUTHEAST
COAST LATER IN THE WEEK. A STRONG UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS INTO THE REGION NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A WARM AND HUMID AIRMASS REMAINS IN PLACE OVER THE FORECAST AREA
THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE QUICKLY DEVELOPED
ACROSS WESTERN AND CENTRAL VA BETWEEN 18 AND 19Z. A MORE ORGANIZED
LINE IS IN THE EXTREME WESTERN PORTION OF THE STATE CLOSER TO THE
LEADING EDGE OF A COLD FRONTAL ZONE...WITH LESS ORGANIZED ACTIVITY
FARTHER EAST. ANY THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING
COULD PRODUCE STRONG WIND GUSTS AND HAIL...AND SPC HAS INCLUDED MOST
OF THE AREA TO A SLIGHT RISK FOR SEVERE STORMS. PW ON THE 12Z KWAL
SOUNDING WAS 1.7 IN...AND THE LATEST PW ANALYSIS HAS VALUES OF 1.7-2
IN...SO THIS COMBINED WITH A WEAK WIND PROFILE WILL PRODUCE A
POTENTIAL FOR VERY HEAVY RAIN IN ANY SHOWERS OR STORMS. 1 HR FFG IS
MAINLY AROUND 3 IN/HR FOR MUCH OF THE AREA...SO FLOODING IS NOT
EXPECTED TO BE A MAJOR ISSUE. ALTHOUGH LOCALIZED NUISANCE LOW-LYING
AREA/POOR DRAINAGE FLOODING COULD OCCUR.

THE COLD FRONT MOVES INTO THE REGION TONIGHT AND SLOWS DOWN AS THE
UPPER TROUGH AXIS LAGS TO THE WEST. THERE APPEARS TO BE A DECENT
CHANCE OF RAIN FOR THE EASTERN ZONES OVERNIGHT...ALTHOUGH THOSE
AREAS HAVE MANAGED TO AVOID RAIN RECENTLY...SO WILL TRY NOT TO BE
TOO OPTIMISTIC. THE STRONG TO SEVERE POTENTIAL SHOULD DIMINISH THIS
EVENING. LOW TEMPERATURES SHOULD ME MILD (UPPER 60S W TO MID 70S SE)
WITH CLOUDS AND SHOWERS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE COLD FRONT SLOWLY MOVES OFF THE COAST WEDNESDAY MORNING. MODEL
SOUNDINGS AND TIME-HEIGHT CROSS-SECTIONS SUGGEST SHOWERS...AND
POSSIBLY A THUNDERSTORM COULD LINGER OVER SE PORTIONS MAINLY EARLIER
IN THE MORNING. ELSEWHERE...DRIER AIR WILL FILTER IN FROM THE
NORTHWEST...WITH PARTLY CLOUDY CONDITIONS GIVING WAY TO MAINLY CLEAR
CONDITIONS. AN ISOLATED SHOWER OR THUNDERSTORMS COULD PERSIST
IMMEDIATELY NORTH OF THE ALBEMARLE SOUND WITH DRY AIR OVERSPREADING
LINGERING LOW-LEVEL MOISTURE. HIGH TEMPERATURES WILL RANGE FROM THE
MID TO UPPER 80S WITH LOCALIZED LOW 80S ALONG THE IMMEDIATE ATLANTIC
COAST.

NW FLOW ALOFT WILL PREVAIL WEDNESDAY NIGHT THROUGH FRIDAY OVER THE
MID ATLANTIC AS A STRONG UPPER RIDGE BUILDS OVER THE MISSISSIPPI
VALLEY AND AN UPPER TROUGH LINGERS OVER ATLANTIC CANADA. AT THE
SURFACE...HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT
AND MOVE OFF THE COAST THURSDAY NIGHT...WITH A LEE-TROUGH
POTENTIALLY SETTING UP OVER CENTRAL VA FRIDAY AS THE SURFACE HIGH
SETTLES OFF THE SOUTHEAST COAST. A WEAK IMPULSE IN THE NW FLOW MAY
BRING OCCASIONAL PASSING CLOUDS LATER THURSDAY NIGHT INTO FRIDAY
OTHERWISE...THE SKY SHOULD BE MAINLY CLEAR. DEWPOINTS WILL BE QUITE
COMFORTABLE FOR LATE JUNE AS AFTERNOON READINGS SHOULD FALL INTO THE
MID 50S TO AROUND 60...WITH VALUES SLIGHTLY HIGHER FROM VA BEACH
AREA TO THE NORTHERN SHORE OF THE ALBEMARLE SOUND.

HIGH TEMPERATURES THURSDAY SHOULD BE IN THE LOW TO MID
80S...FOLLOWED BY MAXIMA IN THE UPPER 80S TO LOW 90S FRIDAY. MORNING
LOW TEMPERATURES THURSDAY AND FRIDAY SHOULD RANGE FROM THE UPPER 50S
TO LOW 60S IN INLAND RURAL LOCATIONS TO THE MID TO UPPER 60S IN
URBAN AND COASTAL LOCATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO MAJOR CHANGE IN THINKING FOR THE HOLIDAY WEEKEND INTO EARLY NEXT
WEEK. UPPER LVL LONGWAVE PATTERN FOR THE MEDIUM RANGE TIME FRAME
CONTINUES TO BE CHARACTERIZED BY BROAD UPR LVL RIDGING OVER THE
CENTRAL/SOUTHERN PLAINS BUILDING EAST TO A POSITION OVER THE
SOUTHEASTERN US FOR HOLIDAY WEEKEND INTO ERY NEXT WEEK...EVENTUALLY
BECOMING DISLODGED/SHUNTED BACK SW BY STRONG SHORTWAVE ENERGY
TRAVERSING CENTRAL/EASTERN CANADA. THIS WILL TRANSLATE TO VERY
WARM/HOT CONDITIONS FOR THE HOLIDAY WEEKEND INTO EARLY NEXT
WEEK...WITH TEMPERATURES SLOWLY MODERATING BACK TOWARDS SEASONAL
VALUES TOWARDS THE MIDDLE OF NEXT WEEK.

GENERALLY BENIGN/DRY CONDITIONS FRIDAY NGT-SAT COURTESY OF HIGH
PRESSURE OVER THE OHIO VALLEY WL GIVE WAY TO INCREASING (MAINLY
DIURNALLY DRIVEN) RAIN CHCS BY SUN/MON AS RIDGE BUILDS EAST W/
RESULTANT SURFACE FLOW VEERING TO BECOME S-SW BY SUNDAY/MONDAY.
DESPITE CONTINUED WARM/DRY AIRMASS IN PLACE...STRONG INSOLATION/LLVL
INSTABILITY AND THE PRESENCE OF A WEAK LEE TROUGH COULD WELL PROVIDE
A FOCUSING MECHANISM FOR TYPICAL SCT AFTN CONVECTION SUNDAY AFTN/EVE
AND ONCE AGAIN ON MONDAY AFTN. WEAK COLD FRONT WL BE SHUNTED SOUTH
BY MIDWEEK...BUT HAVE KEPT POPS SLIGHT CHC OR LESS FOR NOW.

FOR TEMPERATURES...TEMPERATURES EASILY INTO THE MID 90S INLAND
(U80S/NR 90 AT IMMEDIATE COAST) OVER THE HOLIDAY WEEKEND...YIELDING
HEAT INDICES IN THE 100-103 RANGE SAT/SUNDAY. TEMPERATURES DO
EVENTUALLY MODERATE BACK INTO THE UPR 80S-LOWER 90S TOWARDS THE
MIDDLE OF NEXT WEEK. EARLY MORNING LOWS TO GENERALLY RANGE THROUGH
THE 60S.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SW WNDS AND WARM MOIST AIR WILL PROVIDE CHC FOR MORE SHOWERS/TSTMS
AHEAD OF THE SLOW MOVING COLD FRONT...MAINLY THIS AFTN INTO ERY
EVENING ACROSS AREA TERMINALS. HOWEVER...PREDOMINATE VFR CONDITIONS
ARE EXPECTED THE PERIOD.

OUTLOOK...EXPECT BRIEF WINDOW OF MVFR VSBY IN PATCHY FOG EARLY WED
MORNING BEFORE CONDITIONS QUICKLY RETURN TO AFTER SUNRISE WED
MORNING. VFR CONDITIONS AND DRY WEATHER WILL THEN PREVAIL WEDNESDAY
AFTN THROUGH SATURDAY.

&&

.MARINE...
LIGHT SW FLOW CONTINUES THROUGH TNGT AHEAD OF A WEAK COLD
FRONT...WHICH WILL DROP ACROSS THE WATERS LATE TONIGHT/EARLY WED
MORNING. THE TIGHTENING GRADIENT AHEAD OF THIS FRONT WL ALLOW FOR
MODEST INCREASE IN WINDS LATER THIS AFTN/EVENING AND OVERNIGHT.
GIVEN WATER TEMPS IN THE UPR 70S...THINKING IS THAT SHALLOW
OVER-WATER INSTBY SHOULD SET THE STAGE FOR A MARGINAL/BRIEF SURGE
(MARGINAL SCA CONDITIONS) OVER CHES BAY EARLY WED MORNING.
THEREFORE...HV HOISTED SCA OVER THE CHES BAY FOR JUST BEFORE SUNRISE
WED MORNING THROUGH MIDDAY...WITH SUB-SCA (I.E. NO HEADLINES)
CONDITIONS EXPECTED OVER THE COASTAL WATERS. BOATING CONDITIONS TO
BECOME MORE TRANQUIL BY THURSDAY...WITH S-SW FLOW AND PLEASANT
BOATING CONDITIONS EXPECTED THROUGH THE FIRST HALF OF THE HOLIDAY
WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EDT WEDNESDAY FOR
     ANZ630>632-634.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MAM
AVIATION...MAM
MARINE...MAM
Hazardous weather outlook, Jun 28, 5:14 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT TUE JUN 28 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-292115-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
514 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON INTO TONIGHT. ANY STORMS...ESPECIALLY FROM LATE THIS
AFTERNOON THROUGH THIS EVENING...MAY CONTAIN STRONG...GUSTY
WINDS...SMALL HAIL AND LOCALLY VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-650-652-654-656-658-292115-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
514 PM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-292115-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
514 PM EDT TUE JUN 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 5:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT TUE JUN 28 2011

VAZ077-078-282215-
LANCASTER VA-NORTHUMBERLAND VA-
528 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN NECK...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 6 MILES SOUTHWEST OF LANCASTER TO WINDMILL
POINT...OR FROM 5 MILES NORTH OF URBANNA TO 6 MILES NORTH OF
DELTAVILLE...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR   KILMARNOCK AROUND 535 PM EDT...
  LANCASTER AROUND 545 PM EDT...
  WICOMICO CHURCH AROUND 610 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3783 7625 3780 7628 3781 7630 3780 7630
      3778 7627 3777 7630 3769 7629 3768 7631
      3766 7631 3761 7627 3761 7632 3759 7633
      3772 7657 3785 7641

MMONTE
Special weather statement, Jun 28, 5:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT TUE JUN 28 2011

NCZ012-VAZ079-087-092-282245-
BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
550 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORM MOVING INTO NORTHAMPTON NC AND SOUTH CENTRAL
VIRGINIA...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 5 MILES NORTH OF GASBURG TO 13 MILES
SOUTHWEST OF GASTON...OR FROM 8 MILES SOUTH OF LAWRENCEVILLE TO 11
MILES SOUTHWEST OF ROANOKE RAPIDS...MOVING EAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BARLEY AROUND 605 PM EDT...GASTON AROUND
610 PM EDT...
  GARYSBURG AROUND 620 PM EDT...
  EMPORIA AROUND 625 PM EDT...
  SEABOARD AROUND 635 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3632 7745 3630 7756 3635 7759
3640 7755
      3644 7763 3648 7765 3648 7777 3650 7781
      3650 7789 3654 7792 3654 7796 3656 7796
      3674 7751 3646 7735 3630 7734 3629 7743

05
Special weather statement, Jun 28, 5:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT TUE JUN 28 2011

VAZ067-282300-
NOTTOWAY VA-
558 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORM MOVING INTO NOTTOWAY...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF NOTTOWAY...OR ABOUT 6 MILES
NORTH OF VICTORIA...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR CREWE AT 620 PM
EDT...NOTTOWAY...AND...CREWE AT 625 PM EDT...PATTERSONS STORE AT 650
PM EDT...CLAY STORE...AND...WELLVILLE AT 655 PM EDT...SPAINVILLE AT
700 PM EDT.

WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE EXPECTED WITH
THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3718 7824 3727 7809 3719 7780 3717 7781
      3717 7783 3714 7790 3708 7790 3701 7808
      3704 7813 3704 7816 3708 7817 3709 7822
      3712 7824

JORROCK
Special weather statement, Jun 28, 6:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
603 PM EDT TUE JUN 28 2011

VAZ080-081-088-282245-
DINWIDDIE VA-PRINCE GEORGE VA-SUSSEX VA-
603 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORM MOVING INTO DINWIDDIE COUNTY...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF STONY CREEK...OR ABOUT 8 MILES
NORTH OF PURDY...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR CARSON AT 630 PM EDT...REAMS...AND...TEMPLETON AT 640 PM
EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3720 7750 3701 7722 3687 7758 3692 7769

SCALORA
Special weather statement, Jun 28, 6:10 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 PM EDT TUE JUN 28 2011

MDZ021>024-VAZ099-282300-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO
MD-
610 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORM MOVING INTO THE EASTERN SHORE...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 13 MILES WEST OF CRISFIELD TO ONLEY...OR
FROM 13 MILES WEST OF CRISFIELD TO 14 MILES NORTHEAST OF EXMORE...
MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
PARKSLEY AROUND 620 PM EDT...
  LAWSONIA AROUND 625 PM EDT...
  CRISFIELD AROUND 630 PM EDT...
  DEAL ISLAND AROUND 645 PM EDT...
  MARION STATION AROUND 650 PM EDT...
  WESTOVER AROUND 700 PM EDT...

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3763 7567 3780 7590 3781 7575 3788 7570
      3791 7577 3795 7567 3787 7598 3796 7590
      3798 7591 3790 7603 3802 7606 3798 7590
      3814 7584 3814 7590 3810 7607 3822 7585
      3826 7592 3834 7584 3791 7531

SCALORA
Special weather statement, Jun 28, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT TUE JUN 28 2011

VAZ048-060-061-282315-
CUMBERLAND VA-FLUVANNA VA-PRINCE EDWARD VA-
621 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND...FLUVANNA AND PRINCE
EDWARD COUNTIES...

AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 11 MILES NORTHWEST OF GUINEA MILLS...OR ABOUT
OVER DILLWYN...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR TRENTS MILL AND BEAR CREEK LAKE STATE PARK AT 710 PM EDT AND
CUMBERLAND AT 715 PM EDT.

WIND GUSTS TO 45 MPH...HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN
ARE EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3734 7851 3735 7846 3763 7826 3768 7824
      3770 7826 3773 7815 3757 7810 3746 7813
      3744 7818 3742 7819 3731 7855 3737 7857

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:43 PM EDTSpecial Weather StatementAKQSurry, Sussex32 min
Jun 28, 3:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Isle of Wight, James City, Southampton, Surry, Sussex and 1 more33 min
Jun 28, 3:15 PM EDTSmall Craft AdvisoryAKQ21 hr
Jun 28, 3:34 PM EDTSevere Thunderstorm WarningAKQSouthampton, Sussex41 min
Jun 28, 3:35 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, Surry, York, City of Newport News, City of Williamsburg40 min
Jun 28, 3:56 PM EDTSpecial Marine WarningAKQ64 min
Jun 28, 4:00 PM EDTSpecial Weather StatementAKQFluvanna60 min
Jun 28, 4:18 PM EDTSpecial Weather StatementAKQMathews42 min
Jun 28, 4:24 PM EDTSpecial Weather StatementAKQSussex36 min
Jun 28, 4:36 PM EDTSpecial Marine WarningAKQ69 min
Jun 28, 4:42 PM EDTSpecial Weather StatementAKQMiddlesex48 min
Jun 28, 4:46 PM EDTSpecial Weather StatementAKQCharles City, James City44 min
Jun 28, 4:56 PM EDTSpecial Weather StatementAKQNorthampton64 min
Jun 28, 5:11 PM EDTSpecial Marine WarningAKQ109 min
Jun 28, 5:15 PM EDTSpecial Marine WarningAKQ75 min
Jun 28, 5:15 PM EDTSpecial Weather StatementAKQLunenburg45 min
Jun 28, 5:17 PM EDTSpecial Weather StatementAKQGreensville, Southampton, Sussex, City of Emporia43 min
Jun 28, 5:21 PM EDTSpecial Weather StatementAKQCumberland39 min
Jun 28, 5:28 PM EDTSpecial Weather StatementAKQLancaster47 min
Jun 28, 5:50 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia55 min
Jun 28, 5:51 PM EDTAreal Flood AdvisoryAKQSussex84 min
Jun 28, 5:58 PM EDTSpecial Weather StatementAKQNottoway62 min
Jun 28, 6:03 PM EDTSpecial Weather StatementAKQDinwiddie42 min
Jun 28, 6:03 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Powhatan42 min
Jun 28, 6:10 PM EDTSpecial Weather StatementAKQAccomack50 min
Jun 28, 6:14 PM EDTSevere Thunderstorm WarningAKQAmelia, Nottoway46 min
Jun 28, 6:22 PM EDTSevere Thunderstorm WarningAKQAccomack38 min
Jun 28, 6:33 PM EDTSpecial Marine WarningAKQ72 min
Jun 28, 6:33 PM EDTSevere Thunderstorm WarningAKQAmelia, Charles City, Chesterfield, Dinwiddie, Henrico, Nottoway and 5 more42 min
Jun 28, 6:40 PM EDTSpecial Weather StatementAKQBrunswick35 min
Jun 28, 6:43 PM EDTSevere Thunderstorm WarningAKQPrince Edward32 min
Jun 28, 6:49 PM EDTSpecial Marine WarningAKQ71 min
Jun 28, 7:03 PM EDTSpecial Weather StatementAKQCaroline42 min
Jun 28, 7:08 PM EDTSpecial Weather StatementAKQNew Kent37 min
Jun 28, 7:11 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg64 min
Jun 28, 7:14 PM EDTSevere Thunderstorm WarningAKQAmelia, Nottoway46 min
Jun 28, 7:20 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 6 more40 min
Jun 28, 7:26 PM EDTSpecial Weather StatementAKQEssex19 min
Jun 28, 7:40 PM EDTSpecial Weather StatementAKQEssex, Richmond35 min
Jun 28, 7:41 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Richmond2 hr
Jun 28, 7:55 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, Richmond, Westmoreland35 min
Jun 28, 7:00 PM EDTSpecial Weather StatementAKQWorcester45 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.